Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 201, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 31, 2015, 7:06 PM CDT for 4 counties in Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2015, 7:06 PM CDT (00:06 UTC)
- Expired
- Jul 31, 2015, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, NE, Fillmore County, NE, Hamilton County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 68 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3035 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS53 KGID 010006
SVRGID
NEC035-059-081-185-010030-
/O.NEW.KGID.SV.W.0201.150801T0006Z-150801T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
706 PM CDT FRI JUL 31 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA...
NORTHWESTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 730 PM CDT
* AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HENDERSON...
OR 14 MILES SOUTHWEST OF YORK...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GENEVA...SUTTON...HENDERSON...GRAFTON AND LUSHTON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 337 AND 347.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4082 9791 4083 9771 4052 9761 4051 9790
TIME...MOT...LOC 0004Z 350DEG 22KT 4073 9781
HAIL...1.00IN
WIND...60MPH
$$
BRYANT2 follow-up statements
856
WWUS53 KGID 010017
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
717 PM CDT FRI JUL 31 2015
NEC081-185-010026-
/O.CAN.KGID.SV.W.0201.000000T0000Z-150801T0030Z/
YORK NE-HAMILTON NE-
717 PM CDT FRI JUL 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YORK AND
SOUTHEASTERN HAMILTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4052 9761 4051 9790 4070 9789 4070 9768
TIME...MOT...LOC 0016Z 347DEG 33KT 4058 9776
$$
NEC035-059-010030-
/O.CON.KGID.SV.W.0201.000000T0000Z-150801T0030Z/
CLAY NE-FILLMORE NE-
717 PM CDT FRI JUL 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN CLAY AND NORTHWESTERN FILLMORE COUNTIES...
AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAFTON...OR
21 MILES SOUTHWEST OF YORK...MOVING SOUTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GENEVA...SUTTON AND GRAFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4052 9761 4051 9790 4070 9789 4070 9768
TIME...MOT...LOC 0016Z 347DEG 33KT 4058 9776
HAIL...1.00IN
WIND...60MPH
$$
BRYANT026
WWUS53 KGID 010029
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
729 PM CDT FRI JUL 31 2015
NEC035-059-010038-
/O.EXP.KGID.SV.W.0201.000000T0000Z-150801T0030Z/
CLAY NE-FILLMORE NE-
729 PM CDT FRI JUL 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY AND
NORTHWESTERN FILLMORE COUNTIES WILL EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. THAT
SAID...SMALL HAIL TO AROUND THE SIZE OF DIMES AND THUNDERSTORM WIND
GUSTS TO AROUND 40 MPH WILL REMAIN POSSIBLE WITH THIS ACTIVITY AS IT
MOVES THROUGH THE AREA.
LAT...LON 4052 9761 4051 9790 4070 9789 4070 9768
TIME...MOT...LOC 0026Z 350DEG 22KT 4058 9776
$$
BRYANTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 5:56 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 31, 5:56 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 556 PM CDT FRI JUL 31 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 256 PM CDT FRI JUL 31 2015 CUMULUS HAVE CONTINUED TO DEVELOP MAINLY IN THE NORTHERN PART OF THE FORECAST AREA THIS AFTERNOON. THE LATEST RADAR HAS A CLUSTER OF THUNDERSTORMS JUST TO THE NORTHEAST OF THE FORECAST AREA WITH A FEW SPOTTY SHOWERS/SPRINKLES ELSEWHERE IN THE NORTHERN PART OF THE FORECAST AREA. SURFACE ANALYSIS SHOWS A WEAK BOUNDARY JUST TO THE NORTH OF THE FORECAST AREA THIS AFTERNOON. THERE IS NORTHWEST FLOW ACROSS THE AREA TODAY AND INTO THIS EVENING THERE IS LITTLE IN THE WAY OF UPPER LEVEL WAVES MOVING INTO THE AREA. EXPECT THERE TO BE SOME ISOLATED TO SCATTERED THUNDERSTORMS THAT DEVELOP ALONG THE BOUNDARY DURING THE AFTERNOON INTO THE EVENING. THESE WILL BE MAINLY DIURNALLY DRIVEN. THE BOUNDARY IS EXPECTED TO DRIFT TO THE SOUTH DURING THE EVENING HOURS. EXPECT THAT THE MAIN DRIVING FORCE WILL BE OUTFLOW FROM THE THUNDERSTORMS DRIVING IT TO THE SOUTH. HAVE SPREAD THE CHANCES FOR THUNDERSTORMS FROM THE NORTH TO THE SOUTH DURING THE EVENING HOURS. AS THE SUN GOES DOWN EXPECT THUNDERSTORMS TO DIMINISH. LATER TONIGHT AN UPPER LEVEL WAVE WILL START TO MOVE INTO THE AREA AND THUNDERSTORMS FROM THE HIGH PLAINS WILL MOVE INTO THE FORECAST AREA. THE UPPER WAVE IS FURTHER TO THE NORTH AND EXPECT THAT LATE TONIGHT THERE COULD BE SOME THUNDERSTORMS RETURN TO THE NORTHERN PART OF THE FORECAST AREA. THESE COULD LINGER INTO SATURDAY MORNING AS THE UPPER LEVEL WAVE MOVES THROUGH THE AREA. BY SATURDAY AFTERNOON THE MAIN UPPER LEVEL WAVE WILL BE MOVING INTO THE AREA. EXPECT THAT MOST OF THE THUNDERSTORMS WILL BE IN THE LATE AFTERNOON AND FURTHER TO THE NORTHEAST. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 256 PM CDT FRI JUL 31 2015 MAIN ISSUE WILL BE DETERMINING CHANCES FOR PRECIPITATION. LONG TERM MODELS INDICATE A PATTERN SHIFT BY MID-LATE WEEK AS A RIDGE WILL DEVELOP OVER THE CENTRAL UNITED STATES AND TROUGHS ON THE COASTS. THE ECMWF TRENDS TOWARD THIS A BIT EARLIER IN THE WEEK AS COMPARED TO THE GFS...BUT AGAIN...MOST LONG TERM SOLUTIONS/ENSEMBLES ARRIVE AT THIS SCENARIO. EVEN WITH THE RIDGE DEVELOPING...WE SEEM TO HAVE THE POSSIBILITY OF SHORTWAVE TROUGH AND ACCOMPANYING JET STREAK HELPING TO DAMPEN AND TRAVEL THROUGH THE CREST OF THE RIDGE...WHICH COULD BE CLOSE ENOUGH TO RAISE OUR DEEP LAYER BULK SHEAR TOWARD MID TO LATE WEEK. WE START OUT SATURDAY EVENING WITH A RELATIVELY ORGANIZED SHORTWAVE TROUGH MOVING THROUGH WITHIN NORTHWEST FLOW. ENSEMBLES ARE NOT HIGH ENOUGH TO PUSH CHANCES MUCH HIGHER THAN 40 POP FOR NOW. BESIDES SUNDAY/SUNDAY NIGHT...WE HAVE A GENERAL 20 TO 30 PERCENT CHANCE OF RAIN AT PRETTY MUCH ANY GIVEN TIME...AS WE REMAIN IN A FAIRLY TYPICAL SUMMER REGIME PATTERN OF RELATIVELY UNSTABLE AIR ACCOMPANIED WITH LOW TO MODERATE SHEAR AND NOT MUCH OF ANY FORCING MECHANISM ALOFT...AND WITH THE POTENTIAL OF A BOUNDARY HANGING IN AND AROUND THE AREA. GENERALLY HIGHS IN THE 80S AND 90S WITH LOW POPS FOR ALMOST THE ENTIRE EXTENDED...KEEPING SUNDAY/SUNDAY NIGHT DRY WITH FAIR AGREEMENT FROM MODELS/ENSEMBLES...BUT NO GUARANTEE. SEVERE WEATHER WOULD NOT BE OUT OF THE QUESTION...BUT CONFIDENCE IS TOO LOW TO PIN DOWN ANY SPECIFICS. && .AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 554 PM CDT FRI JUL 31 2015 THUNDERSTORMS ARE STILL NORTH OF THE TERMINAL AREAS BUT THE LINE IS MOVING TO THE SOUTH. KGRI HAS A BETTER CHANCE FOR THUNDERSTORMS THAN KEAR. AN OUTFLOW HAS TURNED WINDS TO THE NORTHEAST AT KGRI AND WILL TURN IN KEAR IN THE NEXT COUPLE OF HOURS. THUNDERSTORMS SHOULD END A LITTLE LATER THIS EVENING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...HEINLEIN AVIATION...JCB
Hazardous weather outlook, Jul 31, 3:05 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 305 PM CDT FRI JUL 31 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 305 PM CDT FRI JUL 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS...A FEW OF WHICH MAY BECOME STRONG TO SEVERE...ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. HAIL AROUND THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH ARE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AFTERNOON AND EVENING...THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE OUTLOOK AREA...BUT MAINLY FAVORING NEBRASKA COUNTIES. THERE IS AT LEAST A MARGINAL TO SLIGHT RISK FOR SEVERE STORMS...PRIMARILY NORTHEAST OF A LINE FROM LEXINGTON TO HEBRON NEBRASKA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. FROM MONDAY THROUGH THURSDAY...THERE ARE VARIOUS ADDITIONAL CHANCES FOR THUNDERSTORMS WITHIN THE OUTLOOK AREA. ANY POTENTIAL RISK FOR SEVERE STORMS DURING THIS TIME FRAME WILL BE ADDRESSED IN FUTURE OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jul 31, 5:44 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
544 PM CDT FRI JUL 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 W BENEDICT 41.01N 97.66W
07/31/2015 YORK NE TRAINED SPOTTER
REPORT OF A PIVOT OVERTURNED
&&
JPETRLocal storm report, Jul 31, 5:52 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
552 PM CDT FRI JUL 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST ORD 41.60N 98.93W
07/31/2015 M56 MPH VALLEY NE ASOS
0515 PM TSTM WND GST YORK 40.87N 97.60W
07/31/2015 M56 MPH YORK NE AWOS
&&
JPETRSpecial weather statement, Jul 31, 6:40 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 640 PM CDT FRI JUL 31 2015 NEZ039-046-010015- VALLEY NE-SHERMAN NE- 640 PM CDT FRI JUL 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN AND WESTERN VALLEY COUNTIES UNTIL 715 PM CDT... AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COMSTOCK TO 6 MILES SOUTHWEST OF ARCADIA...AND MOVING EAST AT 20 MPH. WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE AS THIS ACTIVITY MOVES THROUGH THE AREA. LOCATIONS IMPACTED INCLUDE... LOUP CITY...ARCADIA AND ELYRIA. LAT...LON 4168 9900 4127 9897 4132 9921 4169 9921 TIME...MOT...LOC 2339Z 266DEG 17KT 4157 9918 4134 9918 BRYANT
Special weather statement, Jul 31, 6:43 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 643 PM CDT FRI JUL 31 2015 NEZ063-064-076-077-010015- YORK NE-HAMILTON NE-FILLMORE NE-CLAY NE- 643 PM CDT FRI JUL 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...SOUTHWESTERN YORK...NORTHWESTERN FILLMORE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 715 PM CDT... AT 642 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HAMPTON...OR 17 MILES WEST OF YORK...MOVING SOUTH AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AURORA...SUTTON...HENDERSON...FAIRMONT...HAMPTON...GRAFTON... SARONVILLE...STOCKHAM AND LUSHTON. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 331 AND 346. LAT...LON 4089 9803 4093 9779 4059 9756 4056 9801 TIME...MOT...LOC 2342Z 342DEG 31KT 4086 9793 BRYANT
Special weather statement, Jul 31, 6:45 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CDT FRI JUL 31 2015
NEZ062-010030-
HALL NE-
645 PM CDT FRI JUL 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HALL COUNTY UNTIL 730 PM
CDT...
AT 644 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALDA...OR NEAR GRAND ISLAND...MOVING SOUTH AT 35 MPH.
DIME SIZE HAIL AND WINDS TO AROUND 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...DONIPHAN AND ALDA.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 305 AND 316.
LAT...LON 4070 9829 4071 9851 4104 9856 4105 9848
4105 9832
TIME...MOT...LOC 2344Z 341DEG 31KT 4086 9839
BRYANTLocal storm report, Jul 31, 7:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
706 PM CDT FRI JUL 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 3 SW HENDERSON 40.75N 97.85W
07/31/2015 E1.00 INCH HAMILTON NE TRAINED SPOTTER
&&
JPETRThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:12 PM CDT | Special Weather Statement | GID | Clay | 48 min |
| Jul 31, 7:30 PM CDT | Special Weather Statement | GID | Fillmore | 30 min |
| Jul 31, 11:36 PM CDT | Special Weather Statement | GID | Adams | 24 min |
| Aug 1, 3:56 AM CDT | Areal Flood Advisory | GID | Furnas | 3 hr |
| Aug 1, 4:37 AM CDT | Areal Flood Advisory | GID | Hamilton, Howard, Merrick, Nance | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.